Pages

Picture taken by my friend Cyndi Leos....thank you Cyndi.

Friday, June 10, 2011

Went To Urgent Care Last Night...

Last night, my injection site from my Shingles vaccine on June 7th, was three inches in diameter, hot, red, swollen and ITCHY!!!  I called my primary care physician and he told me it sounded like my arm was either infected or I was having an allergic reaction to the vaccine.  He strongly suggested I go down to Urgent Care.

I did, and again, I was so impressed with new health insurance.  They put a wrist band on wrists of all people coming in for treatment, so less chance of mix ups.  I did not wait longer than five minutes before I was called into a room with a nurse.  She took my temp, my blood pressure, my history and wrote down my reason for coming in. 

She had me return to the waiting room, and before I could finish telling my husband what she did, she called me to see the doctor.  A young woman doctor came in and greeted me, and asked to see my arm.  She confirmed I was having an allergic reaction.  It appears I am allergic to Neosporin and Latex. 

She advised me to continue the ice packs, to take Benadryl at night, use Benadryl cream during the day.  When I told her I was leaving on a trip to California on Monday, she suggested Prednisone 20mg twice a day in the am, for five days to "trick" my body from having an allergic reaction and to stop the itching...She told me to make sure and take it first thing in the morning with food as it may make me feel a little "jittery".

WHOA!  I feel like I could lift a car!!  I have been going like a house afire all day...cleaning out my master closet, getting donations bags ready, doing laundry, emailing, blogging, cleaning out cupboards and drawers, fixed my neighbors printer, took Izzy on a loooooonnnnng walk.... WHOO-HOOOOO!  I can see why athletes like to take this stuff!!  I feel like I am 20 years old!!

I will be taking this little "energy boosters" until Wednesday... My oldest daughter always complains I wear myself out and poop out too early....I called and prepared her for "the turbo version" of her Mother to visit her on Monday...in fact, I called my younger daughter to bring Jacob and come join us!!  Tuesday, I will spend the day with my older daughter, and I plan to WEAR HER OUT for a change!  Wednesday, my last day on the steroids, my daughter and her family leave for vacation. 

I had planned on meeting two of my girlfriends, one on Wednesday and one on Thursday night...NOW, today, I called and rearranged our visits so I can meet one during the day for lunch and one at night for dinner.

Thursday I will head over to my Mom's. She visits Dad on Thursdays, so I will get to see my Dad twice while I am there! Mom turns 84 on the 21st, but she has plans with several of her friends, so we will celebrate all day on Saturday.  She called me today and is having computer problems, so I will see if I can help her Thursday and Friday, then Friday night I will spend the night with my sister, and back to Mom's on Saturday morning.  My sister is off to the Irish Festival with her husband, son, daughter in law and their in laws.  Hopefully, she will get home early enough to join
Mom and I are Mom's celebration dinner.

Sunday, is Father's Day, and after wards, we will all go out to lunch and celebrate my younger brother's birthday, my birthday, and Mom's birthday and just enjoy one another and laugh....

Monday I will spend with my youngest daughter Jodee and little Jacob.  She is taking me to Olive Garden to celebrate my birthday.  Fun, fun, fun...can't wait!!  She is having Jacob's pictures taken professionally, so I will meet her there and help her keep him smiling...and then after we will go to lunch...

Tuesday, I return home... (What a jabber box!)  I have so much energy... I LOVE this stuff!!!

16 comments:

Laoch of Chicago said...

This kind of steroid generally ramps down your immune system and fights inflammation, rather than helping you build or repair muscle. Perhaps if taking it made you feel so systemically better you should mention this to your Doctor as it is possible that you might have some unrelated other chronic inflammatory illness.

Mari said...

Have a great time on your trip.
PS - I think I need some prednisone!

Wanda..... said...

Just like the Energized Bunny...you should get a pair of bunny ears to wear while wearing out your daughter, Donna!

DJan said...

Wow! That is quite a reaction -- both to the steroids and to the vaccine!! What a difference in your ability to get things done. I guess this is a good thing, are there downsides to prednisone? I hope not, you would probably have it, since everything affects you, it seems.

So glad to hear you are going to have some fun for a change. Hopefully I will get to hear about these visits, Donna. I am smiling, thinking about your trip...

Jeanie said...

With that schedule it sounds like you might need a little chemical boost :)
I'm glad you got something for the reaction from the vaccine and that it is getting better.
Enjoy the energy, but don't wear yourself out.

That corgi :) said...

glad the visit went well at Urgent Care, Donna, and you are feeling better from the allergic reaction! Good to know in the future with what you had reactions to so you can tell subsequent providers!

LOL with the energy with the prednisone! good to get some things done for your trip!

looks like lots of fun you have planned too!! lots of great celebrations with birthdays and seeing your grands; family, etc! I know you will enjoy it all!

betty

Chatty Crone said...

I am sorry that you got a reaction - at least it was not quite as bad as the shingles - trust me. My shoulder nerve still hurts.

Hey what insurance did you take - that is coming up for my hubby this Nov.

Betty said...

What was that stuff called? Sounds like something I would enjoy too. :)
You have some full days ahead of you. Hope everything goes well. Drive safe!

Donna B said...

Thank you everyone for your concerns, and well wishes. I am really looking forward to this trip and I know I have not put pictures up from my hubby and my trip to Las Vegas...I will, just been going nine different directions...will put those and this coming week's pics up to share...promise! *** One thing...it takes so long for my pics to upload to my posts, anyone have some good and easy tips to resize so it won't take so dang long???*** Thanks!

Donna B said...

Correction: Lake Las Vegas...

Teresa - in the Middle Side of Life said...

wow! glad you got to the doc. odd that you're just now discovering that you're allergic to neosporin and latex.

have a great time on your trip.

gayle said...

I want some of those pills:) I'm so tired!!

Rob-bear said...

Wow! Life of the party you've become, Donna. Hope you're having lots of fun, after your medical misadventure.

Marylinn Kelly said...

Too many experiences with Prednisone, one very long term requiring detox - a slow and difficult process. It gives a false energy and can mask, rather than cure, symptoms. Plus can raise blood pressure and other undesirable side effects. Enjoy the boost and, based on too much knowledge, be glad when you are done with it. Take good care. Happy time with your family. xo

Pat said...

Glad you didn't listen to me and went to the ER! Have a good time with your Dad and family over the next few days!

Stafford Ray said...

I want some too!